MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE
Model Number Distal Femur Plate
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The case involved an oncological patient with nonunion and loosening of the plate after two years.Examination of production records of the involved implant indicated it was manufactured according to specification.The implant was not available to the company; thus, its physical examination was not possible.Examination of x-rays taken after the incident, suggest plate shaft' distal end loosened from one screw.According to the literature, complications following treatment with distal femur plates, including nonunion and implant failure are not infrequent.Studies demonstrate nonunion rates of up to 20% and loosening rate of about 2% (1).The risk of such incidents increases in the case of pathological fractures.(1) hoffmann mf et al., clinical outcomes of locked plating of distal femoral fractures in a retrospective cohort.J orthop surg res.2013; 8: 43.
 
Event or Problem Description
A distal femur plate was implanted (in italy) to treat a pathological fracture (a pf nail and bone graft were also implanted in the same bone).About two years later, x-rays revealed nonunion with disconnection of plate shaft' distal end from one screw.A revision surgery was performed in which the plate was removed and replaced with a medial plate.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10343589
Report Number9615128-2020-00008
Device Sequence Number825660
Product Code HRS
UDI-Device Identifier07290109335292
UDI-Public(01)07290109335292(17)210501(10)91140
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberDistal Femur Plate
Device Catalogue NumberDFELN1816
Device Lot Number91140
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;